Top
15
Doctor insights on: Steroid Shot For Sinus Infection Side Effects

Share
1

1
I received a steroid shot for a recurring sinus infection. When will i feel better?

I received a steroid shot for a recurring sinus infection. When will i feel better?

24hrs if on abx : If antibiotics were given for a sinus infection a steroid injection will expedite recovery. If however a antibiotic was not given, steroids may suppression your immune and therefore prolong your illness. When considering corticosteroids therapy always confer with your physician and way the pros and cons. ...Read more

Dr. Shari Jackson
3 doctors shared insights

Sinus (Definition)

In anatomy, a sinus is a cavity within a bone or other tissue. Most commonly found in the bones of the face and connecting with the nasal cavities. Sinus (anatomy), description of the general term paranasal sinuses, air cavities in the cranial bones, especially those near the nose, including: the maxillary sinuses, also called the maxillary antra and the largest of the ...Read more


2

2
Given a steroid shot for a sinus infection. Forgot to mention to the doc that I am on testosterone therapy. Is there any contradictions?

Given a steroid shot for a sinus infection. Forgot to mention to the doc that I am on testosterone therapy. Is there any contradictions?

No: There are many different type of steroid hormones and medical uses. Testosterone, of course, is an androgenic steroid (of which there are also many) used primarily to treat androgen deficiency in males. I suspect the steroid shot you received for your sinusitis was a corticosteroid used to help relieve the inflammation and symptoms and no contraindications with being given both. ...Read more

See 1 more doctor answer
3

3
What is in the steroid shot my doctor gave me for sinus infection? How does it work?

What is in the steroid shot my doctor gave me for sinus infection? How does it work?

Anti-inflammatory: Steroids are the best anti-inflammatory medications we have to treat allergic and infectious inflammation in the respiratory tract - from the sinuses to the lungs. Steroid injections allow higher doses and faster onset of action than the tablets or nasal sprays, but expose the rest of the body's organ system to higher levels. You shouldn't get injections more than once or twice a year, if that. ...Read more

4

4
Is it worth going to the doctor for a sinus infection? Better to just ride it out? Going out of the country in 2 days, will a steroid shot help?

Is it worth going to the doctor for a sinus infection? Better to just ride it out? Going out of the country in 2 days, will a steroid shot help?

Yes: Usually I would urge you to wait a few more days to see how it progresses and I would rarely prescribe an antibiotic before a 10-day waiting period. But since you will be leaving the country where seeking medical care may be difficult, it is only prudent for you to get this checked out before your departure. ...Read more

6

6
My daughter had a steroid shot in her left hip yesterday for a sinus infection. She is having pain in her right leg/calf should I be concerned?

My daughter had a steroid shot in her left hip yesterday for a sinus infection. She is having pain in her right leg/calf should I be concerned?

See your doctor: This problem can only be solved by seeing your doctor and being evaluated face-to-face. After a thorough examination, your doctor should be able to tell you what's wrong and what to do about it. ...Read more

7

7
I am on the Zpak & Mucinex (guaifenesin) for a bad sinus infection. Dr. said she could also give me a steroid shot. I am allergic to penicillin is the shot safe?

I am on the Zpak & Mucinex (guaifenesin) for a bad sinus infection. Dr. said she could also give me a steroid shot. I am allergic to penicillin is the shot safe?

Safe: You are on medication which can help dry up and clear your sinuses . The addition of steroid can help this if your physician recommends this. There is no problem with penicillin allergy in this setting since you will not be receiving this antibiotic and others like erythromicin can be of use. ...Read more

See 1 more doctor answer
8

8
Doc said sinus infection. On Zithromax (day 3), steroid spray & steroid shot. Pain above left eye & face (sharp). Been a week. Annoying. Suggestions?

Doc said sinus infection. On Zithromax (day 3), steroid spray & steroid shot. Pain above left eye & face (sharp). Been a week. Annoying. Suggestions?

May want to try Neti: Pot using distilled warm water to help drain sinus congestion. If any eye lid swelling with fever, see your eye doctor immediately. You don't want to develop orbital cellulitis. Use cool mist humidifier if your home/apt is dry. and follow up with your doctor if your symptoms aren't improving. Reduce stress and get plenty of rest in, and turn off TV, computers, iPhone & hydrate as much as possible. ...Read more

9

9
What are the possible side effects of having a steroid injection to combat a sinus infection?

Steroids and sinus: Sinusitis can be allergic reaction or infection, Allergic sinusitis can become infected. Medications used for allergic rhinitis/sinusitis do include nasal steroids. I prefer nasal/oral antihistamines to decrease the swelling and allergic reaction, though if severe rhinitis I have given steroids both injection and oral. If there are tender sinuses on touch I usually give antibiotics as well. ...Read more

10

10
Side effects of sudafed for sinus infection?

Side effects of sudafed for sinus infection?

Insomnia, nausea: Insomnia, nausea, headache, dizziness, anxiety are some of the more common side affects. More serious, uncommon side affects are cardiac arrhythmias and elevate bp. ...Read more

12

12
I am on biaxin (clarithromycin) for a sinus infection. I am wondering if one of the side effects is increased thirst? I am drinking a lot of water! 1-2 gallons a day.

I am on biaxin (clarithromycin) for a sinus infection. I am wondering if one of the side effects is increased thirst?  I am drinking a lot of water! 1-2 gallons a day.

Increased thirst: Increased thirst is a possible side effect listed with biaxin (clarithromycin). If you have had a mild fever with your infection, that also can trigger a response to drink more as you lose water through perspiration/fever, etc. Best wishes. ...Read more

13

13
I have a sinus infection and just started Bactrim (sulfamethoxazole and trimethoprim) DS yesterday. I've been reading all the negative reviews. Worried about side effects. Is Bactrim (sulfamethoxazole and trimethoprim) ok?

I have a sinus infection and just started Bactrim (sulfamethoxazole and trimethoprim) DS yesterday. I've been reading all the negative reviews. Worried about side effects. Is Bactrim (sulfamethoxazole and trimethoprim) ok?

Usually no problem: It indeed can be alarming to read lists of drug side effects. But for Bactrim, (sulfamethoxazole and trimethoprim) most of them are rare and few are permanent or dangerous. The vast majority of people who take it have no probem at all. And your doctor wouldn't have prescribed it unless she believed it would be more helpful than harmful. But recheck with the doctor if you remain concerned. ...Read more

See 1 more doctor answer
14

14
My doctor put me on cefdinir and benzonatate also give me a shot of steroids for my sinus infection. What else can I take to dry sinus up?

My doctor put me on cefdinir and benzonatate also give me a shot of steroids for my sinus infection. What else can I take to dry sinus up?

Sinus vs lung: Cefdinir is antibiotics, broad spectrum. Benzonatate is an anesthetic geared to decrease the cough reflex in the lungs. Antihistamines are anti allergy and anti secretion medicines that we use for sinus drainage and sometimes we add a nasal steroid for it. Talk to your doctor to know what is really being treated. ...Read more

15

15
Rx Doxycycline for Sinus Infection. Stopped after Side effects (pulsatile tinnitus). It’s been 3 weeks, pulsatile tinnitus not gone. Permanent?

Rx Doxycycline for Sinus Infection. Stopped after Side effects (pulsatile tinnitus). It’s been 3 weeks, pulsatile tinnitus not gone. Permanent?

Probably not doxy: Doxycycline is not a likely cause. More likely a coincidence that it started while taking the drug, especially since it has continued this long. If one of your sinuses is plugged and filled with fluid, that could result in pulsatile tinnitus by increasing transmission of blood flow sound in an artery. Discuss with your doctor, including if other tests are indicated. ...Read more

Dr. Qamar Khan
9 doctors shared insights

Infection (Definition)

Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more


Dr. Andrew Berry
8 doctors shared insights

Sinusitis (Definition)

A condition caused by an inflammation or swelling of the tissue lining your sinuses. Acute sinusitis usually starts with coldlike symptoms such as a runny, stuffy ...Read more